Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

September 21, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this special weather statement at Sep 21, 2021, 8:52 PM CDT for Pearl River County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2021, 8:52 PM CDT (01:52 UTC)
Expired
Sep 21, 2021, 9:45 PM CDT
In force
53 min
Issued by
NWS New Orleans, LA
Hail
0.00 in
Wind
30

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WWUS84 KLIX 220152
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
852 PM CDT Tue Sep 21 2021
 
MSZ077-220245-
Pearl River MS-
852 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of Pearl River County
through 945 PM CDT...

At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poplarville, moving southeast at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Poplarville, Crossroads and Mcneil. 

This includes Interstate 59 in Mississippi between mile markers 14
and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3065 8934 3062 8982 3067 8985 3076 8983
      3083 8978 3085 8979 3086 8977 3090 8978
      3092 8975 3094 8976 3100 8973 3101 8951
      3098 8947 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0152Z 334DEG 22KT 3087 8944 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$


CAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Sep 21, 3:33 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Sep 21, 3:33 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
333 PM CDT Tue Sep 21 2021

.SHORT TERM (Tonight through Thursday Night...No significant
changes from previous forecasts in terms of thinking for the short
term period. Satellite imagery and surface observations clearly
indicate that an upper level trough axis and attendant surface
cold front are sweeping into northwest Louisiana this afternoon.
This trough axis and front will push through the forecast area
tonight and then clear the offshore waters by tomorrow afternoon.
In advance of this front, scattered convection will continue to
develop through the early evening hours mainly over portions of
Southeast Louisiana south of the I-10 corridor. There should then
be a brief window with little to no convective activity until the
front moves into northwestern portions of the CWA later this
evening. CAMS guidance continues to indicate a weak convective
line forming along the front and then sweeping south over the
western third of the forecast area through the overnight hours.
POP is reflective of this tonight, with higher POP across portions
of Southwest Mississippi and metro Baton Rouge and lower POP
closer to the coasts of Louisiana and Mississippi. Colder and
drier air should also begin to advect into Southwest Mississippi
later tonight, and this should push lows down into the lower to
middle 60s. A weak elevated inversion combined with lingering low
level moisture will likely lead to a period of low overcast
stratus development late tonight into early tomorrow morning. By
mid-morning, enough dry air advection and mixing will overcome the
inversion and lead to rapidly clearing skies.

From tomorrow morning through the end of the short term period,
strong subsidence will lead to lower humidity and clear skies.
A 925mb thermal trough axis will also slide through the area, and
this will keep temperatures cooler than average. Temperatures
should bottom out in the lower 50s across the northern half of the
CWA both Wednesday and Thursday nights. Highs will also remain
cooler than average with readings only climbing into the upper 70s
on Thursday.

.LONG TERM (Friday through Monday Night)...Strong subsidence and
a very dry and very stable airmass will dominate the forecast area
through the long term period. This dry and stable airmass will
keep skies mostly clear and humidity values low through the
period. The 925mb thermal trough axis is expected to shift east of
the region by Friday, and this will allow for a gradual warming
trend to take hold through the period. Daytime highs will rise
from the upper 70s and lower 80s on Friday into the middle to
upper 80s by Monday. Overnight lows will also modify with readings
rising from the 50s and lower 60s Friday night into the middle to
upper 60s by Monday night. Overall, a continuation of drier and
more pleasant conditions is expected through the upcoming weekend.

&&

.AVIATION...06Z...A few showers and some isolated TS will leave some
VCTS at terminals through 10Z.  Winds will increase from the north
late tonight as FROPA is occuring overnight. Ceilings will be VFR
through the period with skies becoming clear after 18Z today. Winds
could gust in excess of 25 mph at NEW and MSY through the morning
and early afternoon and then again after 00Z tonight.

&&

.MARINE...A strong cold front will sweep through the coastal
waters late tonight into tomorrow morning. Strong thermal mixing
over the warm waters in the wake of the front will allow boundary
layer flow of 20 to 25 knots to mix down to the surface. Seas will
respond to these winds and increase to 6 to 8 feet over the open
Gulf waters by tomorrow night.  As a result, a period of small
craft advisory headlines is expected beginning tomorrow and
persisting through Thursday. As high pressure becomes more
settled over the area on Friday, winds will fall below 15 knots
and seas should decrease to 4 feet or less. These lighter winds
and lower seas will persist into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  89  64  78  53 /  30  50  10   0
BTR  88  67  80  55 /  30  40  10   0
ASD  90  68  82  54 /  30  30  10   0
MSY  90  71  81  62 /  40  30  10   0
GPT  88  70  81  57 /  30  20  10   0
PQL  88  70  82  54 /  30  20  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

PG

In the hours before

Local storm report, Sep 21, 6:23 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
623 PM CDT TUE SEP 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TORNADO          5 E GULFPORT            30.40N 88.99W
08/30/2021                   HARRISON           MS   NWS STORM SURVEY

            A TORNADO TOUCHED DOWN JUST NORTH OF THE
            EDGEWATER MALL NEAR RUE PETIT BOIS WHERE AN
            UPROOTED TREE AND MINOR ROOF DAMAGE
            OCCURRED. NUMEROUS SHINGLES WERE MISSING
            FROM A BANK ON PASS ROAD WHILE A PORTION OF
            A ROOF WAS TORN OFF A DUNKIN DONUTS. THE
            TORNADO TRACKED NORTH-NORTHEAST AND PRODUCED
            MINOR ROOF DAMAGE AND DOWNED TREES ALONG
            LAKEVIEW DRIVE AND FAIRVIEW DRIVE. SHINGLES
            WERE MISSING FROM AN APARTMENT COMPLEX ALONG
            BIG LAKE ROAD. A CONVERGENT PATTERN WAS
            EVIDENT IN THE TALL MARSHY GRASS ALONG THE
            SOUTH SHORE OF BIG LAKE PER NOAA AERIAL
            IMAGERY. THE CIRCULATION CROSSED BIG LAKE
            AND CAUSED MINOR DAMAGE TO SEVERAL HOMES
            NEAR THE SUNKIST COUNTRY CLUB, INCLUDING
            ALONG BARRETT ROAD, RUE MAISON, LACKLAND
            DRIVE, AND CLUB MOSS DRIVE.

&&

JK
Local storm report, Sep 21, 6:24 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 PM CDT TUE SEP 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 AM     TORNADO          5 W BILOXI              30.40N 88.97W
08/30/2021                   HARRISON           MS   NWS STORM SURVEY

            A TORNADO TOUCHED DOWN JUST NORTH OF THE
            MISSISSIPPI COAST COLISEUM. A HALF DOZEN
            HOUSES IN A COMMUNITY ALONG PINEWOOD DR AND
            ARBOR DR SUSTAINED MINOR ROOF DAMAGE. AN AIR
            CONDITIONER WAS BLOWN OFF ITS PAD WHILE
            SEVERAL TREES AND LARGE BRANCHES WERE
            SNAPPED. THE TORNADO TRACKED NORTH ACROSS
            PASS RD WHERE A PORTION OF A RESTAURANT AND
            BANK WERE TORN OFF AND SEVERAL TREES WERE
            DOWN IN AN ADJOINING PARKING LOT. THE
            TORNADO THEN TRACKED TO THE NORTH-NORTHWEST,
            EVENTUALLY CROSSING POPPS FERRY RD TOWARD
            CARTER RD, MARTIN RD, AND OLD BAY RD. AERIAL
            IMAGERY FROM NOAA SHOWED MISSING SHINGLES TO
            NUMEROUS HOUSES, DOWNED FENCES AND A FEW
            DOWNED TREES IN THE TORNADO S PATH. THE
            TORNADO TRACKED ALONG CARMARGUE LN AND
            EITHER DISSIPATED SHORTLY THEREAFTER OR
            CONTINUED AS WATERSPOUT IN BIG LAKE.

&&

JK
Local storm report, Sep 21, 6:27 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
627 PM CDT TUE SEP 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     TORNADO          1 SSW PASCAGOULA        30.35N 88.56W
08/30/2021                   JACKSON            MS   NWS STORM SURVEY

            A TORNADO, LIKELY ORIGINATING AS A
            WATERSPOUT CAME ONSHORE ACROSS PORTIONS OF
            SOUTHWESTERN PASCAGOULA SOUTH OF INGALLS
            AVENUE. DAMAGE WAS OBSERVED AS LARGE TREE
            LIMBS DOWN ON PROPERTY ON GENERAL LEE ST.
            THE WEAK TORNADO CONTINUED NORTHWEST
            CROSSING US 90 CAUSING DAMAGE TO A HOME
            ALONG AMONETT STREET. MORE CLUSTERED DAMAGE
            WAS REPORTED ACROSS MOSS POINT AS THE
            TORNADO CONTINUED NORTHWEST WHICH CONSISTED
            OF HOMES WITH ROOFING, FENCE, SIDING AND
            WINDOW DAMAGE. THE TORNADO CROSSED US63 AND
            EVENTUALLY INTERSTATE 10 BEFORE CAUSING MORE
            LIGHT ROOFING DAMAGE TO HOMES ALONG CODA
            ROAD. THE TORNADO LIKELY DISSIPATED
            THEREAFTER NORTH OF POPPY DRIVE.

&&

JK
Local storm report, Sep 21, 6:37 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CDT TUE SEP 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TORNADO          5 E GULFPORT            30.40N 88.99W
08/30/2021                   HARRISON           MS   NWS STORM SURVEY

            CORRECTS PREVIOUS TORNADO REPORT FROM 5 E
            GULFPORT. A TORNADO TOUCHED DOWN JUST NORTH
            OF THE EDGEWATER MALL NEAR RUE PETIT BOIS
            WHERE AN UPROOTED TREE AND MINOR ROOF DAMAGE
            OCCURRED. NUMEROUS SHINGLES WERE MISSING
            FROM A BANK ON PASS ROAD WHILE A PORTION OF
            A ROOF WAS TORN OFF A DUNKIN DONUTS. THE
            TORNADO TRACKED NORTH-NORTHEAST AND PRODUCED
            MINOR ROOF DAMAGE AND DOWNED TREES ALONG
            LAKEVIEW DRIVE AND FAIRVIEW DRIVE. SHINGLES
            WERE MISSING FROM AN APARTMENT COMPLEX ALONG
            BIG LAKE ROAD. A CONVERGENT PATTERN WAS
            EVIDENT IN THE TALL MARSHY GRASS ALONG THE
            SOUTH SHORE OF BIG LAKE PER NOAA AERIAL
            IMAGERY. THE CIRCULATION CROSSED BIG LAKE
            AND CAUSED MINOR DAMAGE TO SEVERAL HOMES
            NEAR THE SUNKIST COUNTRY CLUB, INCLUDING
            ALONG BARRETT ROAD, RUE MAISON, LACKLAND
            DRIVE, AND CLUB MOSS DRIVE.

&&

JRK
Local storm report, Sep 21, 6:38 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CDT TUE SEP 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     TORNADO          4 E GULFPORT            30.39N 89.01W
08/30/2021                   HARRISON           MS   NWS STORM SURVEY

            CORRECTS PREVIOUS TORNADO REPORT FROM 4 E
            GULFPORT. A WATERSPOUT LIKELY MOVED ONSHORE
            NEAR THE GREAT SOUTHERN GOLF CLUB DURING THE
            MORNING OF AUGUST 30. SEVERAL SNAPPED AND
            UPROOTED TREES WERE SEEN FROM NOAA AERIAL
            IMAGERY IN THE GULF CLUB AND IN A WOODED
            AREA TO THE NORTHEAST OF THE CLUB. THE
            TORNADO TRACKED TO THE NORTH-NORTHEAST,
            CAUSING DAMAGE TO SEVERAL HOMES ALONG PALMER
            DRIVE NEAR MAGAZINE CIRCLE, OAKRIDGE CIRCLE,
            HAYDEN DRIVE, AND LIPSCOMB COURT. A PATH OF
            DOWNED TREES WAS NOTED JUST NORTH OF
            OAKRIDGE CIRCLE. ROOF PANELS WERE MISSING
            FROM A STORAGE FACILITY BUILDING ON E PASS
            RD. THE TORNADO LIFTED SHORTLY AFTER, BUT
            NOT BEFORE CROSSING DEBUYS ROAD AND RIPPING
            SIDING OFF A HOUSE ON RAINBOW DRIVE. A
            FENCE, TREES, AND LARGE BRANCHES WERE ALSO
            DOWN ON RAINBOW DRIVE.

&&

JRK
Special weather statement, Sep 21, 8:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
852 PM CDT Tue Sep 21 2021

MSZ077-220245-
Pearl River MS-
852 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of Pearl River County
through 945 PM CDT...

At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poplarville, moving southeast at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Poplarville, Crossroads and Mcneil.

This includes Interstate 59 in Mississippi between mile markers 14
and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3065 8934 3062 8982 3067 8985 3076 8983
      3083 8978 3085 8979 3086 8977 3090 8978
      3092 8975 3094 8976 3100 8973 3101 8951
      3098 8947 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0152Z 334DEG 22KT 3087 8944

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 8:46 PM CDTSmall Craft AdvisoryLIX39 hr
Sep 22, 9:03 AM CDTWind AdvisoryLIXOrleans, Saint Bernard10 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.